It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board


Bipolar Disorder Board Index


Re: Seroquel??????
May 8, 2007
Yeah... this thread is getting kind of messed up.

To the topomax thing. From what I heard to treat mania you have to be up around 400 mg to start and I think 500- 600 is theraputic ? ... so who knows. We're not doctors.

To the person before who said about the side effects are so low about serequel and their daughter takes it several times a day and it has low side effects and its least of all. I'm sorry, but your downright wrong. While I am glad it works wonders for your daughter the people that are speculating about the dosages are right. Taking that many MG's throughout the day is staggering. Most people would never leave the bed. I honestly don't know how your daughter functions. She actually must be one of the few that dont suffer from its side effects. But please dont use her example to the rest of the world. From what my research has shown me, plus from experience from my wife and from our doctors information Seroquel is kind of a devil's contract pill. Meaning its sort of alike a magic bullet because it works so well but it has side effects you pay for later. Weight gain is not only common in seroquel but its usually alot. For instance my wife is one of the unfortunate few. Another side effect is high cholesterol... becuase of these two side effects alone along with a few others really its not suppose to even be used as a super long term drug.

My wife was in really bad shape about 2 years ago. She had mania/depression so bad she was hearing voices, hurting herself, multiple suicide attempts, alcohol and drug abuse, bad with money, messy around the house, in a "trance" alot of the time, loss of memory, at times almost had a split personality. The list goes on and on. She went in the hospital and the doc put her on 500mg of seroquel and 100 mg of zoloft. I swear to god someone replaced my wife with an exact duplicate. She was an entirely different person. Does this mean this is what everyone should be on ? Absolutely not. You must work with you doctor on whats best for you.

Right now shes being taken off the seroquel, she was lessened down to 50mg in conjuction with 50mg of topomax a day. Now the geodon is being subbed in and eventually the topomax taken out. Now we'll see how that works.


But also to comment on seroquels power sedative properties. I'm sensitive to "downers" to begin with and I took one 25mg pill at night one time. I wasn't right for a full 24 hours. I felt like I was dragging around weights. I have no clue how she was on 500mgs. And that was after the fact, her original dosage was 200mg at night and 25mg 3 times a day. Not only was she dead tired but it didn't work as well. In her one group a lady is actually on 700mg of seroquel a day.





All times are GMT -7. The time now is 11:30 PM.





Site owned and operated by HealthBoards.comô
© 1998-2018 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!